MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115312
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Obstruction/Occlusion (2422); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol 3dmax (device #1).An additional emdr was submitted to represent the bard/davol 3dmax (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol 3dmax meshes on (b)(6) 2006 and (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient had personal injury, experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the 3dmax (device #1).An additional supplemental emdr was submitted to represent the 3dmax (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol 3dmax meshes on (b)(6) 2006 and (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient had personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2006 ¿ patient was diagnosed with left inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax mesh (device #1).Per op notes, ¿there was a direct and indirect hernia.A bard extra large left-sided 3dmax mesh (device #1) was placed in the preperitoneal space and positioned to cover the direct space, the indirect space and the femoral space and tacked.¿ (b)(6) 2011 ¿ patient was diagnosed with right inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax mesh (device #2).Per op notes, ¿there was a direct and indirect hernia.The large right-sided 3dmax mesh (device #2) was positioned to cover the direct space, the indirect space and the femoral space and tacked to the symphysis pubis and anterior abdominal wall using absorbable tacks.¿.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11812339
Report Number1213643-2021-03416
Device Sequence Number11699311
Product Code FTL
UDI-Device Identifier00801741030741
UDI-Public(01)00801741030741(10)43IQD026
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115312
Device Lot Number43IQD026
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale